| Catalog Number |
5MAXACE064KIT-A |
| Medical Device Problem Codes |
Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/13/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was fractured upon removal from its packaging.The fractured ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.
Additional Manufacturer Narrative
Result: the penumbra system ace 64 reperfusion catheter (ace 64) was fractured approximately 105.0 cm from the hub.The ace 64 was ovalized approximately 33.5, 36.5, and 65.0 cm from the hub, and 15.5 cm from the distal tip.Conclusion: evaluation of the returned device revealed that the ace 64 was fractured on the distal shaft, and ovalized in multiple locations along the entire catheter shaft.This type of damage likely occurred due to improper handling of the catheter.If the device is forcefully manipulated during removal from the packaging, or during preparation for the procedure, damage such as this may occur.Penumbra catheters are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.